MAUDE Adverse Event Report: CARDINAL HEALTH DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441601
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the package contained 9 pieces instead of 10.
 
Additional Manufacturer Narrative
4247: miscount/quantity issue (not confirmed to be associated with the manufacturing process).A specific device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.A physical sample was not received for the investigation.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.One photo was provided and reviewed.The photo showed nine pieces of gauze sponges without any paper band.The manufacturing process was reviewed; the gauze sponges are banded every ten pieces.One piece of gauze sponge is indexed out for each ten-piece bundle during machine folding which is the first count that takes place.A worker then bands 10 sponges in a bundle and verifies the count for a second time.The 10 pieces of banded gauze sponges are then weighed at an automatic weighing system before packaging to confirm the quantity a third and final time.Only product with the correct quantity is then transferred to the next process stage.Sampling inspections are performed during both the production process and final product release process to ensure that the sponge quantities are correct.There were no abnormal findings during the entire investigation including the review of the manufacturing process, retained samples, and the device history records for this sku over the past 12 months.As a result, the root cause of this issue could not be determined, and corrective actions are not applicable at this time.The details of this complaint will be communicated to the relevant sectors for awareness.In addition, we will continue to track and trend this type of issue as part of the complaint review process.
 
Additional Manufacturer Narrative
Section d4 has been updated to include lot number 191213 which the customer provided on january 31, 2022.The provided lot number (191213) is incomplete.However, based on the information provided, the complete lot number was determined to be 191213-115-sh.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.There were no exceptions recorded that could lead to the issue reported.

Brand Name
DERMACEA X-RAY SPG 4X4 16 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13192588
Report Number1282497-2022-10670
Device Sequence Number4390297
Product Code GDY
UDI-Device Identifier10884527021239
UDI-Public10884527021239
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number441601
Device Catalogue Number441601
Device Lot Number191213
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer12/15/2021
12/15/2021
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/28/2022
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown